Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Movox and weight loss - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Weight Loss
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1762 Questions
Doctor :   Hi This is
Doctor :   how can i help you ?
User :   hello there very worried as i am now on 100 mgs of movox and i am losing weight and not putting weight on also i thought the meds were work alittle bit till i hoped in the shower wit my partner and then i felt weird in the head and like a weird dizzieness
Doctor :   movox or meloxicam i, may i know why were u prescribed that for ?
User :   anxitey
Doctor :   may i know how long have u had this issue ?
User :   7 years
Doctor :   ok
Doctor :   so ur current issue is weight loss ? and u consider t to be due to movox ?
User :   yezs
Doctor :   Side effects most commonly observed with movix include nausea, vomiting, drowsiness, difficulty sleeping, dizziness
User :   and the fact that i thought i was work abit but i dont know if it is
Doctor :   ervousness, feeling anxious, dry mouth, abdominal pain, constipation, diarrhea, heart burn, loss of appetite, muscle weakness, pins and needles, abnormal taste, headache, faster heart beat, sweating are also some of the side effects seen with it
Doctor :   with regards to weight issues, movox can cause weiht gain o sometimes weight loss as well
User :   i was on 50 mgs for 10 days and then i had to go up to 100 mgs
Doctor :   this depends on th specific patient and their lifestyle
Doctor :   how many years have u been on movox ?
Doctor :   have u been on it for the past 7 years ?
User :   no only been on it 2 weeks
Doctor :   ok
Doctor :   and have u lost weight within the last 2 weeks ?
User :   i was 52 kgs and now i am down to 49.3 kgs
User :   yes
Doctor :   how has been your lifestyle in ht last 2 weeks ?
Doctor :   have u been under a lot of stress or anxiety ?
User :   no
Doctor :   have u been working out in the gym or eating less than before ?
Doctor :   How has been ur appetite so far ?
User :   i also work doing nitefill that is stocking shelfs at supermarkert
Doctor :   so u been working night shifts ? u mean ?
User :   i work from 7pm to 12am
Doctor :   ok
Doctor :   what do u do at day time ?
User :   not much sleep and look after my son as he is on hoildays now
Doctor :   ok
Doctor :   have u been eating normally as before ?
User :   yes
Doctor :   can u tell me since how long have u been on this night shift ?
User :   about 4 weeks
Doctor :   ok
Doctor :   how is your anxiety now , is it improved with movox ?
User :   alittle
Doctor :   there are 2 options that you can do now.
User :   whats that
Doctor :   1. give more time for movox to work so that yu can see the efficasy of the medicine for another 4 weeks
Doctor :   2. consult your doctor and ask for a change, if u feel that the weght loss is too severe and it is causing other side effects that are not compatible with you
User :   wht you think i should do
Doctor :   i would advice to take option one
Doctor :   give more time for movox
Doctor :   and see if you have further weight loss over the next 4 weeks
User :   why is it when i am at the bank or drivering sumtimes i feel like a dizzie feeling
Doctor :   dizziness is a side effect of movox
User :   or standing from sitting and i can stay dizzie for like 5 mins or more sumtimes
Doctor :   and can be avoided by neck excercises and will wear off after some days
User :   that cant effect me like that can it
User :   and when i am laying trying to go to sleep
Doctor :   any other side effects other than dizziness that you have ?
Doctor :   are u there ?
User :   and when i am sitting cleaning
User :   why is it
Doctor :   as i said earlier, dizziness is a side effect of movox
User :   AND FIND IF I DRIVE AND ITS SUNNY THEN IT HARD TO FOCUS AND FEEL ABIT ANXOIUS THAT I AM GOING TO PASS OUT
Doctor :   In case you find it affecting you too much, then u can consider option 2, as for a change in medication from your doctor
Doctor :   tell him your issues and he will oblige to change the medication
User :   IS ALL THIS NORMAL THO
User :   \
Doctor :   These are the side effects of the drug.
User :   SO ALL I AM MENTIONING ARE ALL THE SIDE EFFECTS
User :   EVEN IN THE SHOWER WHEN I FEEL STRANGE
Doctor :   The dizziness, appetite changes, weight reduction can occur with movox.
Doctor :   If the symptoms are severe and persistent, change of antianxiety medications can be considered.
Doctor :   Hence my suggestion is that you report to your treating doctor, who will be able to assess you and if needed advice you for modification of the medications.
User :   WHAT HAPENENS IF THE SYMPTOMS ARE SERVERE
Doctor :   Severe side effects of the drugs include nausea, vomiting, drowsiness, diarrhea and so on.
User :   I HAVE TRIEDNESS
Doctor :   Over a period of time, the drug can induce loss of appetite, neuropathic changes, and so on.
User :   WHAT IS NEUROPACHIC CHANGES
Doctor :   neuropathy includes burning sensation of palms and sole, pins and needles sensation, muscular weakness and so on.
User :   is that dangerous
Doctor :   these symptoms are also known to occur with the drug that you are on.
Doctor :   If you develop these symptoms, change of medication is necessary.
Doctor :   The symptoms can be reversed by stopping the medication.
User :   is it dangerous
Doctor :   it's not a life threatening problem, however, it can be a concerning one.
User :   whys that
Doctor :   However by stopping the medication, symptoms disappear and
Doctor :   neuropathic changes (of the nerves) get reversed.
User :   why is those symptoms bad
Doctor :   Concerning problem, in the sense, it may lead to muscular weakness.
User :   i have weakness in my arms and legs
User :   and overall body
Doctor :   The effects of the medications are higher in individuals who are on higher dose of medication and who have been on it for a longer duration.
Doctor :   The present weakness that you have may be part of your medical condition and not entirely a drug induced change.
Doctor :   I suggest that you report to your treating doctor.
Doctor :   He by an visual examination can assess your symptoms and will be able to decide if the symptoms are infact the side effects.
Doctor :   and if they are change of medications or lowering the dose will help.
Doctor :   Have you followed what I have suggested?
User :   yes
Doctor :   Do you have any other query?
User :   thanks heaps for your help
Doctor :   Thanks for consulting me.
Doctor :   Bye for now.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor